MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR
Model Number COAGUCHEK INRANGE
Medical Device Problem Codes No Device Output (1435); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial reporter occupation is patient/consumer.The meter and test strips were requested for investigation.The meter was provided for investigation where it was tested using retention strips and controls.Testing results (qc range = 4.1 ¿ 6.8 inr): qc 1: 5.0 inr.Qc 2: 5.1 inr.Qc 3: 5.0 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.The results alleged by the customer were observed in the meter¿s patient result memory.Product labeling for m-41 states: "no blood detected [m-41] no blood was detected.Repeat test, with a new test strip if necessary." the investigation stated a possible reason for m-41 is a wrong sample application when the time for blood application is exceeded: the blood application must take place within 180 seconds, which is shown on the meter´s display.Product labeling for m-44 states: "test strip error [m-44] test strip failed internal control.Repeat test with a new test strip." the investigation stated that m-44 is triggered when the test strip gets wet, or if the sample was applied too early to the test strip before the 180-second countdown (the warm-up cycle of the test strip) has been finalized.The patient was advised on the proper test procedure.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The investigation did not identify a product problem.The cause of the event could not be determined.
 
Event or Problem Description
There was an allegation the patient was unable to test on the coaguchek vantus meter due to error messages and was consequently prescribed lovenox injections to treat a low inr result.On (b)(6) 2022 the patient reportedly obtained a successful result of 2.3 inr on the meter.The patient¿s therapeutic range is reportedly 2 ¿ 3 inr with an alleged testing frequency of weekly.Following that result, the patient alleged he was unable to test on the meter due to m-44 and m-41 error messages.On (b)(6) 2022 the patient¿s warfarin dose was reportedly decreased based on the result of 2.3 inr.On (b)(6) 2022 the patient attempted to test and allegedly received m-41 and m-44 error messages.On (b)(6) 2022 the patient attempted to test and allegedly received m-41 and m-44 error messages.On (b)(6) 2022 the patient went to the physician¿s office for testing and the lab result from an unknown method was reportedly 1.6 inr.The patient was allegedly prescribed lovenox injections to treat the low inr result.No other treatment was received and the patient was not harmed by the lovenox injections.The patient¿s current condition is reportedly "normal." the patient was reportedly using strip lot 60942022 with an expiration date of 31-oct-2023.

Brand Name
COAGUCHEK VANTUS
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15694420
Report Number1823260-2022-03398
Device Sequence Number20672449
Product Code GJS
UDI-Device Identifier00365702700499
UDI-Public00365702700499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCOAGUCHEK INRANGE
Device Catalogue Number07729952160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN.; FINASTERIDE.; WARFARIN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight99 KG